It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-05-2004, 05:13 AM   #1
Junior Member
(male)
 
Join Date: Nov 2003
Posts: 38
cs1992 HB User
Can BandAids cause a rash?

I have been covering a recent burn on my inner forearm with plain old bandaids for about a month now and have recently developed a round rash under it. The rash has not been irriatating, just red. It's edges are not raised & it does not look like ringworm (even though it is relatively round, but the center is not clear). The rash appeared under one end of the the adhesive part. I removed the bandaid and it is slowly fading (day 2-3 now).

After noticing the rash, I switched the positon of the band aid (the next day) and developed a similar, round rash over one of the ends of the new bandaid. Does this sound like a latex sensitized reaction? If this is a latex allergy, does anyone know how long it takes to fade away? Thank you.

 
Sponsors Lightbulb
   
Old 07-06-2004, 04:31 AM   #2
Veteran
(female)
 
Join Date: Jul 2004
Location: Minnesota
Posts: 306
craftlady HB User
Lightbulb Re: Can BandAids cause a rash?

Hi, my family has the same problem, we get contact dermitits from the adhesive that is used in most bangages, I found that if we need a bandage for a period of time I make them out of paper tape and gauze, hope this helps

 
Sponsors Lightbulb
   
Old 07-06-2004, 08:23 PM   #3
Veteran
 
Join Date: Mar 2004
Posts: 393
Blondee15 HB User
Re: Can BandAids cause a rash?

yup they can. I am allergic to adhesives in bandaids, medical tape, nu skin, second skin, etc etc. I will see literally the outline of the bandaid or whatever it is in my skin as a rash. It usually takes a potent steroid cream(prescription strength) to get rid of it, highly recommend Cutivate, not terribly strong but it hits the spot... good luck

 
Old 07-07-2004, 09:39 AM   #4
Newbie
 
Join Date: Jul 2004
Posts: 2
MRI MAN HB User
Re: Can BandAids cause a rash?

Hello all,

Not only is it possible for you to be allergic to the adhesive, which is very common, many bandages are made with latex. Natural latex is often a very strong allergen to many people.

I used Latex exam gloves for 13 years then all of a sudden I began to have an itchy nose every time I used them. Then my face started breaking out then My hands ( I was slow to believe it could be a latex allergy as I had used them for so many years) alas I now only use non latex exam gloves.

It is now necessary for me to get non latex bandaids as they also break me out.

Best of luck

Roy aka MRI MAN

 
Old 09-24-2005, 01:50 PM   #5
Newbie
(female)
 
Join Date: Sep 2005
Posts: 1
scoutsadie HB User
Re: Can BandAids cause a rash?

Hi -- I tested negative for latex allergy but get a rash when I use a band-aid, too, so I believe it's the adhesive that I react to.

As others have described, I develop a red mark in the shape of the end of the band-aid, and it itches like crazy.

The last time, I also developed little blister-like bumps that have taken several days to fade. I'll have to find some paper medical tape to see if I react to it.

ETA: removed a dumb question.

Last edited by scoutsadie; 09-24-2005 at 01:55 PM.

 
Old 09-25-2005, 07:36 PM   #6
Facilitator
(female)
 
Join Date: Apr 2005
Location: Birmingham, AL
Posts: 15,428
Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
Re: Can BandAids cause a rash?

Yes, it is the adhesive. Try the paper/non-allergenic tape with gauze pads. That may also bother you (it does me!). When I had my gallbladder out in February we spent more time dicussing what could be used as a bandage than the surgery itself!
Relly sensitive areas are the forearms and stomach.....fingers and legs don't seem to react as badly...good luck!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Facial Rash! kgwoz Skin Problems 1 04-05-2010 05:36 PM
Itchy, Rash, Redness, what could be the cause? brainchild Women's Health 2 03-08-2009 05:58 AM
Can going off ortho evra patch cause an itchy rash? slimseeker Birth Control 5 09-20-2006 10:55 PM
Rash cause of acne? dude28828 Acne 0 11-22-2005 08:45 AM
Muscle Relaxants & NSAIDS just Bandaids? noNHLhockey TMJ Disorder -TemporoMandibular Joint 2 04-28-2005 08:40 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:34 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!